Viewing 11 posts - 1 through 11 (of 11 total)
  • Author
    Posts
  • Anonymous
    Post count: 93172

    My recommendation for the other symtoms is the one that has helped me tremendously. It is very simple, but you but give yourself the time to do it. I meditate 20 min. 2 times a day. Even with this awful disease, my attitude is good, positive, & balanced. Before it wasn’t, fear & mood swings dominated. People are telling me that I look radient, at work. As for your doctor, you must get him to listen to you. If not, start looking for a doc that will listen. If he is so callus, he doesn’t fathom the emotional aspects of the disease. It’s like a doc saying that eye bulging is just cosmetic:totally out of touch. Keep asking why, bring a list of questions, ask/demand answers, do not allow even a scrap of feeling a victem creep into your attitude. See any posts by Jake, & join the graves foundation, helpful with their bulletins.
    As for clothes, check out Salvation Army stores & the like. I dressed to hostess in a nice restaurant for many years with clothes from 2nd hand stores. Tell yourself that this is only temporary (& in your heart of hearts you know that’s true) & you will do what it takes to get there. Keep up the good work. I sure wish I could be 130 pounds. I have lost 25 # from graves, but I still have 40 # to be at my best weight…but being sick Isn’t how I want to achive it! You are doing the right thing in taking charge, being here. The Graves support group I go to is great. It meets in s.e. michigan if you are in the neighborhood, next friday nite. Stay happy! Karen

    Anonymous
    Post count: 93172

    I am suffering severely from weight gain. Prior to being diagnosed, I weighed 103. Even dealing with the weight loss associated with Graves Desease was last on my list of symptons because I was so small. However, now, I am up to 130 with absolutely nothing to wear. I am not a rich person and certainly cannot afford to replenish my wardrobe. I had the radiation in June and have been on syn. until recent when my blood test showed that I was not low. How on earth do you deal with getting the weight off? My doctor is not concerned about it and pushes the issue aside when I bring it up. But that in itself is depressing. I have to dress when I go to work. I work in front of people and lately I have been looking so shabby because I just cannot go out and spend the kind of money I normally spend on clothes at this size. I am looking for some advise. Is there anyone on any herbal alternatives…Has anyone tackle this problem and won…I also want to say that this desease for me has been so destructive in all of the areas from movement, to mind to body…a debilitating desease not too many people are aware of…

    Anonymous
    Post count: 93172

    I have gained a ton of weight, too, about 30 pounds in a year. I never
    was very skinny, so this has really done a number on my self-esteem
    and my wardrobe. I joined a weight loss group at a local hospital,
    but the doctor in charge said it would be very hard for me to lose
    weight, and he was right. I haven’t. My regular doctor, who was obese
    himself, just shrugged it off as no big deal, which was very frustrating.
    It is a big deal. I don’t know what advice to offer, but I’m glad to
    hear it’s not just me.

    Anonymous
    Post count: 93172

    Yes! Putting on the extra weight is depressing enough isn’t it? I have put on 50+ pounds since I had the RAI. The doc ( a real jerk)said it is because I was used to being “the pizza eating champ” when I had the Graces without knowing it. (That comment still hurts) Anyway, I have recnetly had my synthroid adjusted higher twice as my levels had been “low normal”. It took going to a psychiatrist to tell me that my emotional symptoms could be related to the Graves’ and SHE got in touch with my endo to ask him to monitor my levels more closely. The good news is that the increase in synthroid is helping me FEEL more normal emotionally and it also helping me take off some weight. The blood levels are still *normal* and not high or anything. So I wonder if part of the trouble with dealing with the aftermath of Graves’ treatment is that are bodies go into some kind of panic when our thyroid suddenly becomes so low. I know I am just feeling so much better now that my synthroid dose is higher. Why do the doctors wait for it to go so low before they give us replacement? I have rambled, but hope some of it is helpful. The struggle goes on, I hate the fluctuations in doses, and I still get depressed, but part of it may have been sheer frustration at not being taken seriously by my endo. (ooo! That mean comment!)
    Debbie

    Anonymous
    Post count: 93172

    Lynn,
    I have had Graves’ for a long time, am having the same problems as you
    I have found no solutions yet, sorry to say, but hang in there everyone is
    researching new things to try.

    Jeannie

    Anonymous
    Post count: 93172

    I received my radioactive iodine treatment about 8 months ago, my levels are still high but not high enough to warrant any medical treatment.
    can I blame my weight gain on my screwed up thyroid, or is it all my fault. I lost so much weight before my treatment, I looked anorexic, but have gained
    so much that I weight more than I have in 20 years. I have exercised quite a bit and lowered my fat intake. Has anyone else had this problem. I go back in June for a
    thyroid level check – but my doctor says he doesn’t think my levels will go down, possibly up. Anyway, what can I do about all of this weight?

    Anonymous
    Post count: 93172

    cheryl,

    i hate to discourage you, but after RAI 3 times, i have gained forty pounds.
    before diagnosed with graves, i lost a bunch of weight. right now i am trying to lose.
    i’m sure exercise would help, but i don’t do much of that.

    good luck,

    kitty

    Anonymous
    Post count: 93172

    I have gained 20 pounds since I was treated 2 years ago. I’ve been having
    difficulty losing it. My problem is every time I start to exercise
    a lot I become hypothyroid, my eyes start swelling and giving me problems,
    and I don’t lose weight. My doctor tells me that exercising shouldn’t
    cause me to become hypothyroid but I think he’s wrong. Any similar
    experiences out there?

    Anonymous
    Post count: 93172

    AAARRRRGGGGHHHH!!!!!!

    Anonymous
    Post count: 93172

    Doctors keep say this shouldn’t and that shouldn’t, but I just think they don’t really know and I’m getting really frustrated. Actually, when I started with my thyroid problems, I had just increased my exercising routine and bam! I think your right about exercising effecting the condition in one form or another.

    Anonymous
    Post count: 93172

    AAARRRRGGGGHHHH!!!!!

Viewing 11 posts - 1 through 11 (of 11 total)
  • You must be logged in to reply to this topic.